Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Topology of Lie groups and characteristic classes
HTML articles powered by AMS MathViewer

by Armand Borel PDF
Bull. Amer. Math. Soc. 61 (1955), 397-432
References
  • Armand Borel, Le plan projectif des octaves et les sphères comme espaces homogènes, C. R. Acad. Sci. Paris 230 (1950), 1378–1380 (French). MR 34768
  • Armand Borel, Sur la cohomologie des espaces fibrés principaux et des espaces homogènes de groupes de Lie compacts, Ann. of Math. (2) 57 (1953), 115–207 (French). MR 51508, DOI 10.2307/1969728
  • A. Borel, La cohomologie mod $2$ de certains espaces homogènes, Comment. Math. Helv. 27 (1953), 165–197 (French). MR 57541, DOI 10.1007/BF02564561
  • Armand Borel, Les bouts des espaces homogènes de groupes de Lie, Ann. of Math. (2) 58 (1953), 443–457 (French). MR 57263, DOI 10.2307/1969747
  • Armand Borel, Sur l’homologie et la cohomologie des groupes de Lie compacts connexes, Amer. J. Math. 76 (1954), 273–342 (French). MR 64056, DOI 10.2307/2372574
  • Armand Borel, Kählerian coset spaces of semisimple Lie groups, Proc. Nat. Acad. Sci. U.S.A. 40 (1954), 1147–1151. MR 77878, DOI 10.1073/pnas.40.12.1147
  • Armand Borel, Sur la torsion des groupes de Lie, J. Math. Pures Appl. (9) 35 (1956), 127–139 (French). MR 77871
  • A. Borel and C. Chevalley, The Betti numbers of the exceptional groups, Mem. Amer. Math. Soc. 14 (1955), 1–9. MR 69180
  • A. Borel and F. Hirzebruch, Characteristic classes and homogeneous spaces. I, Amer. J. Math. 80 (1958), 458–538. MR 102800, DOI 10.2307/2372795
  • Armand Borel and André Lichnerowicz, Espaces riemanniens et hermitiens symétriques, C. R. Acad. Sci. Paris 234 (1952), 2332–2334 (French). MR 48134
  • A. Borel and J.-P. Serre, Sur certains sous-groupes des groupes de Lie compacts, Comment. Math. Helv. 27 (1953), 128–139 (French). MR 54612, DOI 10.1007/BF02564557
  • A. Borel and J.-P. Serre, Groupes de Lie et puissances réduites de Steenrod, Amer. J. Math. 75 (1953), 409–448 (French). MR 58213, DOI 10.2307/2372495
  • Raoul Bott, On torsion in Lie groups, Proc. Nat. Acad. Sci. U.S.A. 40 (1954), 586–588. MR 62750, DOI 10.1073/pnas.40.7.586
  • R. Bott and H. Samelson, The cohomology ring of $G/T$, Proc. Nat. Acad. Sci. U.S.A. 41 (1955), 490–493. MR 71773, DOI 10.1073/pnas.41.7.490
  • Lorenzo Calabi, I gruppi semisemplici di Lie che operano sullo spazio euclideo ad $n$ dimensioni, Univ. Roma Ist. Naz. Alta Mat. Rend. Mat. e Appl. (5) 11 (1952), 323–335 (1953) (Italian). MR 59921
  • 16. E. Cartan, Sur les invariants intégraux de certains espaces homogènes clos et les propriétés topologiques de ces espaces, Annales de la Société Polonaise de Mathématique vol. 8 (1929) pp. 181-225; Oeuvres complètes, Part I, vol. 2, Paris, Gauthier-Villars, 1952, pp. 1081-1125. 17. E. Cartan, Sur les domaines bornés homogènes de l’espace de n variables complexes, Abh. Math. Sem. Hamburgischen Univ. vol. 11 (1935) pp. 116-162; Oeuvres complètes, Part. I, vol. 2, Paris, Gauthier-Villars, 1952, pp. 1259-1305. 18. E. Cartan, La topologie des espaces représentatifs des groupes de Lie, Actualités Scientifiques et Industrielles, no. 358, Paris, Hermann, 1936, Oeuvres complètes, Part I, vol. 2, Paris, Gauthier-Villars, 1952, pp. 1307-1330. 19. H. Cartan, Séminaire de Topologie de l’E.N.S. II, Paris, 1949-1950, (Notes polycopiées).
  • Henri Cartan, La transgression dans un groupe de Lie et dans un espace fibré principal, Colloque de topologie (espaces fibrés), Bruxelles, 1950, Georges Thone, Liège; Masson & Cie, Paris, 1951, pp. 57–71 (French). MR 0042427
  • Shiing-shen Chern, Characteristic classes of Hermitian manifolds, Ann. of Math. (2) 47 (1946), 85–121. MR 15793, DOI 10.2307/1969037
  • Shiing-shen Chern, Topics in differential geometry, Institute for Advanced Study (IAS), Princeton, N.J., 1951. MR 0090080
  • Shiing-shen Chern, On the characteristic classes of complex sphere bundles and algebraic varieties, Amer. J. Math. 75 (1953), 565–597. MR 56966, DOI 10.2307/2372505
  • C. Chevalley, The Betti numbers of the exceptional simple Lie groups, Proceedings of the International Congress of Mathematicians, Cambridge, Mass., 1950, vol. 2, Amer. Math. Soc., Providence, R.I., 1952, pp. 21–24. MR 0044531
  • Claude Chevalley and Samuel Eilenberg, Cohomology theory of Lie groups and Lie algebras, Trans. Amer. Math. Soc. 63 (1948), 85–124. MR 24908, DOI 10.1090/S0002-9947-1948-0024908-8
  • E. B. Dynkin, The structure of semi-simple algebras, Uspehi Matem. Nauk (N.S.) 2 (1947), no. 4(20), 59–127 (Russian). MR 0027752
  • E. B. Dynkin, Topological invariants of linear representations of the unitary group, Doklady Akad. Nauk SSSR (N.S.) 85 (1952), 697–699 (Russian). MR 0049902
  • E. B. Dynkin, A connection between homologies of a compact Lie group and its subgroups, Doklady Akad. Nauk SSSR (N.S.) 87 (1952), 333–336 (Russian). MR 0052443
  • E. B. Dynkin, Construction of primitive cycles in compact Lie groups, Doklady Akad. Nauk SSSR (N.S.) 91 (1953), 201–204 (Russian). MR 0058606
  • E. B. Dynkin, Homological characteristics of homomorphisms of compact Lie groups, Doklady Akad. Nauk SSSR (N.S.) 91 (1953), 1007–1009 (Russian). MR 0060521
  • E. B. Dynkin, Homologies of compact Lie groups, Uspehi Matem. Nauk (N.S.) 8 (1953), no. 5(57), 73–120 (Russian). MR 0059922
  • E. B. Dynkin, Topological characteristics of homomorphisms of compact Lie groups, Mat. Sb. N.S. 35(77) (1954), 129–173 (Russian). MR 0067124
  • Beno Eckmann, Espaces fibrés et homotopie, Colloque de topologie (espaces fibrés), Bruxelles, 1950, Georges Thone, Liège; Masson & Cie, Paris, 1951, pp. 83–99 (French). MR 0042705
  • Charles Ehresmann, Sur la topologie de certains espaces homogènes, Ann. of Math. (2) 35 (1934), no. 2, 396–443 (French). MR 1503170, DOI 10.2307/1968440
  • 34. C. Ehresmann, Sur la topologie de certaines variétés algébriques réelles, J. Math. Pures Appl. vol. 16 (1937) pp. 69-100. 35. C. Ehresmann, Sur la variété des génératrices planes d’une quadrique réelle et sur la topologie du groupe orthogonal à n variables, C. R. Acad. Sci. Paris vol. 208 (1939) pp. 321-323. 36. C. Ehresmann, Sur la topologie des groupes simples clos, ibid. pp. 1263-1265.
  • Morikuni Goto, On algebraic homogeneous spaces, Amer. J. Math. 76 (1954), 811–818. MR 66396, DOI 10.2307/2372654
  • Heinz Hopf, Über die Topologie der Gruppen-Mannigfaltigkeiten und ihre Verallgemeinerungen, Ann. of Math. (2) 42 (1941), 22–52 (German). MR 4784, DOI 10.2307/1968985
  • H. Hopf and H. Samelson, Ein Satz über die Wirkungsräume geschlossener Liescher Gruppen, Comment. Math. Helv. 13 (1941), 240–251 (German). MR 6546, DOI 10.1007/BF01378063
  • I. M. James, Note on factor spaces, J. London Math. Soc. 28 (1953), 278–285. MR 55682, DOI 10.1112/jlms/s1-28.3.278
  • Jean-Louis Koszul, Homologie et cohomologie des algèbres de Lie, Bull. Soc. Math. France 78 (1950), 65–127 (French). MR 36511, DOI 10.24033/bsmf.1410
  • J. L. Koszul, Sur un type d’algèbres différentielles en rapport avec la transgression, Colloque de topologie (espaces fibrés), Bruxelles, 1950, Georges Thone, Liège; Masson & Cie, Paris, 1951, pp. 73–81 (French). MR 0042428
  • J. L. Koszul, Sur la forme hermitienne canonique des espaces homogènes complexes, Canadian J. Math. 7 (1955), 562–576 (French). MR 77879, DOI 10.4153/CJM-1955-061-3
  • Tatsuji Kudo, Homological structure of fibre bundles, J. Inst. Polytech. Osaka City Univ. Ser. A 2 (1952), 101–140. MR 55687
  • Jean Leray, Sur la forme des espaces topologiques et sur les points fixes des représentations, J. Math. Pures Appl. (9) 24 (1945), 95–167 (French). MR 15786
  • Jean Leray, Espace où opère un groupe de Lie compact et connexe, C. R. Acad. Sci. Paris 228 (1949), 1545–1547 (French). MR 29914
  • Jean Leray, Application continue commutant avec les éléments d’un groupe de Lie compact, C. R. Acad. Sci. Paris 228 (1949), 1784–1786 (French). MR 30536
  • Jean Leray, L’homologie d’un espace fibré dont la fibre est connexe, J. Math. Pures Appl. (9) 29 (1950), 169–213 (French). MR 39256
  • Jean Leray, Sur l’homologie des groupes de Lie, des espaces homogènes et des espaces fibrés principaux, Colloque de topologie (espaces fibrés), Bruxelles, 1950, Georges Thone, Liège; Masson & Cie, Paris, 1951, pp. 101–115 (French). MR 0041148
  • André Lichnerowicz, Variétés pseudokählériennes à courbure de Ricci non nulle; application aux domaines bornés homogènes de $C^r$, C. R. Acad. Sci. Paris 235 (1952), 12–14 (French). MR 48896
  • André Lichnerowicz, Sur les espaces homogènes kählériens, C. R. Acad. Sci. Paris 237 (1953), 695–697 (French). MR 66016
  • André Lichnerowicz, Espaces homogènes kählériens, Géométrie différentielle. Colloques Internationaux du Centre National de la Recherche Scientifique, Strasbourg, 1953, Centre National de la Recherche Scientifique, Paris, 1953, pp. 171–184 (French). MR 0066017
  • André Lichnerowicz, Un théorème sur les espaces homogènes complexes, Arch. Math. 5 (1954), 207–215 (French). MR 66018, DOI 10.1007/BF01899340
  • A. I. Mal′cev, On a class of homogeneous spaces, Izvestiya Akad. Nauk. SSSR. Ser. Mat. 13 (1949), 9–32 (Russian). MR 0028842
  • Yozô Matsushima, On the discrete subgroups and homogeneous spaces of nilpotent Lie groups, Nagoya Math. J. 2 (1951), 95–110. MR 41144, DOI 10.1017/S0027763000010096
  • Clair E. Miller, The topology of rotation groups, Ann. of Math. (2) 57 (1953), 90–114. MR 52772, DOI 10.2307/1969727
  • G. D. Mostow, Factor spaces of solvable groups, Ann. of Math. (2) 60 (1954), 1–27. MR 61611, DOI 10.2307/1969700
  • G. D. Mostow, On covariant fiberings of Klein spaces, Amer. J. Math. 77 (1955), 247–278. MR 67901, DOI 10.2307/2372530
  • G. D. Mostow, Some new decomposition theorems for semi-simple groups, Mem. Amer. Math. Soc. 14 (1955), 31–54. MR 69829
  • Katsumi Nomizu, On the cohomology of compact homogeneous spaces of nilpotent Lie groups, Ann. of Math. (2) 59 (1954), 531–538. MR 64057, DOI 10.2307/1969716
  • Jean Nordon, Les éléments d’homologie des quadriques et des hyperquadriques, Bull. Soc. Math. France 74 (1946), 116–129 (French). MR 23056, DOI 10.24033/bsmf.1379
  • L. Pontrjagin, Homologies in compact Lie groups, Rec. Math. N. S. [Mat. Sbornik] 6(48) (1939), 389–422 (English, with Russian summary). MR 0001563
  • L. Pontrjagin, Über die topologische Struktur der Lieschen Gruppen, Comment. Math. Helv. 13 (1941), 277–283 (German). MR 5356, DOI 10.1007/BF01378066
  • L. S. Pontryagin, Characteristic cycles on differentiable manifolds, Mat. Sbornik N. S. 21(63) (1947), 233–284 (Russian). MR 0022667
  • I. Z. Rozenknop, Homology groups of homogeneous spaces with a commutative stationary subgroup, Doklady Akad. Nauk SSSR (N.S.) 85 (1952), 1219–1221 (Russian). MR 0050884
  • Hans Samelson, Beiträge zur Topologie der Gruppen-Mannigfaltigkeiten, Ann. of Math. (2) 42 (1941), 1091–1137 (German). MR 5355, DOI 10.2307/1970463
  • Hans Samelson, Topology of Lie groups, Bull. Amer. Math. Soc. 58 (1952), 2–37. MR 45129, DOI 10.1090/S0002-9904-1952-09544-6
  • H. Samelson, A class of complex-analytic manifolds, Portugal. Math. 12 (1953), 129–132. MR 59287
  • Ichiro Satake, On a theorem of E. Cartan, J. Math. Soc. Japan 2 (1951), 284–305. MR 51241, DOI 10.2969/jmsj/00230284
  • Jean-Pierre Serre, Groupes d’homotopie et classes de groupes abéliens, Ann. of Math. (2) 58 (1953), 258–294 (French). MR 59548, DOI 10.2307/1969789
  • Jean-Pierre Serre, Quelques calculs de groupes d’homotopie, C. R. Acad. Sci. Paris 236 (1953), 2475–2477 (French). MR 55684
  • 72. G. C. Shephard, On finite groups generated by reflections, Enseignement Mathématique, to appear. 73. N. Steenrod, The topology of fibre bundles, Princeton Mathematical Series, no. 14.
  • E. Stiefel, Über eine Beziehung zwischen geschlossenen Lie’schen Gruppen und diskontinuierlichen Bewegungsgruppen euklidischer Räume und ihre Anwendung auf die Aufzählung der einfachen Lie’schen Gruppen, Comment. Math. Helv. 14 (1942), 350–380 (German). MR 7422, DOI 10.1007/BF02565625
  • Masahiro Sugawara, On the homotopy groups of rotation groups, Math. J. Okayama Univ. 3 (1953), 11–21. MR 58969
  • Masahiro Sugawara, Some remarks on homotopy groups of rotation groups, Math. J. Okayama Univ. 3 (1954), 129–133. MR 61835
  • Jacques Tits, Étude géométrique d’une classe d’espaces homogènes, C. R. Acad. Sci. Paris 239 (1954), 466–468 (French). MR 66394
  • Jacques Tits, Sur les $R$-espaces, C. R. Acad. Sci. Paris 239 (1954), 850–852 (French). MR 66395
  • Hsien-Chung Wang, Closed manifolds with homogeneous complex structure, Amer. J. Math. 76 (1954), 1–32. MR 66011, DOI 10.2307/2372397
  • Hsien-Chung Wang, Complex parallisable manifolds, Proc. Amer. Math. Soc. 5 (1954), 771–776. MR 74064, DOI 10.1090/S0002-9939-1954-0074064-3
  • H. Weyl, Theorie der Darstellung kontinuierlicher halb-einfacher Gruppen durch lineare Transformationen. I, Math. Z. 23 (1925), no. 1, 271–309 (German). MR 1544744, DOI 10.1007/BF01506234
  • Chih-ta Yen, Sur les polynomes de Poincaré des groupes simples exceptionnels, C. R. Acad. Sci. Paris 228 (1949), 628–630 (French). MR 28316, DOI 10.1007/BF02940719
Additional Information
  • Journal: Bull. Amer. Math. Soc. 61 (1955), 397-432
  • DOI: https://doi.org/10.1090/S0002-9904-1955-09936-1
  • MathSciNet review: 0072426